Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 17, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jun 18, 2021, 2:38 PM MDT for 9 counties in Montana. It took effect at Jun 19, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 2:38 PM MDT (20:38 UTC)
- In effect from
- Jun 19, 2021, 12:00 PM MDT
- Expired
- Jun 19, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 88 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2270 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WWUS85 KGGW 182038 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 238 PM MDT Fri Jun 18 2021 ...HIGH FIRE DANGER ON SATURDAY... MTZ122-134>137-191100- /O.UPG.KGGW.FW.A.0013.210619T1800Z-210620T0300Z/ /O.NEW.KGGW.FW.W.0017.210619T1800Z-210620T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 238 PM MDT Fri Jun 18 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for Low Relative Humidity and Gusty Winds, which is in effect from noon to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...Saturday afternoon through Saturday evening. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Highs in the upper 80s. * IMPACTS...New fire starts will rapidly spread southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
363 WWUS85 KGGW 190925 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 325 AM MDT Sat Jun 19 2021 ...HIGH FIRE DANGER THIS AFTERNOON AND EVENING... MTZ122-134>137-200300- /O.CON.KGGW.FW.W.0017.210619T1800Z-210620T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 325 AM MDT Sat Jun 19 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...Saturday afternoon through Saturday evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Highs generally in the 80s. * IMPACTS...New fire starts will rapidly spread southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
155 WWUS85 KGGW 192042 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 242 PM MDT Sat Jun 19 2021 ...HIGH FIRE DANGER THIS AFTERNOON AND EVENING... MTZ122-134>137-200300- /O.CON.KGGW.FW.W.0017.000000T0000Z-210620T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 242 PM MDT Sat Jun 19 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 122, 134, 135, 136 and 137. * TIMING...Saturday afternoon through Saturday evening. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...In the upper 70s and 80s. * IMPACTS...New fire starts will rapidly spread southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
506 WWUS85 KGGW 200255 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 855 PM MDT Sat Jun 19 2021 MTZ122-134>137-200400- /O.EXP.KGGW.FW.W.0017.000000T0000Z-210620T0300Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 855 PM MDT Sat Jun 19 2021 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 122, 134, 135, 136, AND 137... With the passage of the cold front, relatively humidities have recovered, so the Red Flag Warning will be allowed to expire. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jun 18, 9:31 AM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 9:31 AM MDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 931 AM MDT Fri Jun 18 2021 .DISCUSSION... ...High Fire Danger Possible on Saturday for NE Montana... MORNING UPDATE: A slightly breezy, but quiet day is in store. No updates were necessary to the going forecast this morning is in good shape. Rux PREVIOUS DISCUSSION: Today will feature seasonably warm and dry conditions across NE Montana with light area winds, generally northwest at 10 to 20 mph. Attention will turn to fire weather concerns on Saturday as an approaching cold front leads to a ramp up in winds late in the day in the presence of low relative humidity, dry fuels, and potential area thunderstorms with the cold front. A Fire Weather Watch is in effect for Saturday afternoon and evening for all fire weather zones except for 120 where relative humidity is forecast to be a bit higher. Future shifts can give additional consideration there after another look. Breezy conditions Saturday afternoon into the evening will also likely create boating impacts in and around the Fort Peck Lake area. Sunday, temperatures will be cooler following the frontal passage, though an isolated to scattered thunderstorm will remain possible. Cooler temperatures will likely linger into Monday before ensembles point to a return to warmer temperatures by the middle of the week as new upper ridging gets going across the western U.S. and extends reach into the Northern High Plains. && .AVIATION... VFR conditions are expected across area terminals for today. Look for northwest winds between 5 and 15 kts. && .FIRE WEATHER... The combination of warm, dry weather ahead of an approaching cold front and gusty winds in the presence of dry fuels may lead to critical fire weather conditions. Relative humidity may drop as low as 14 percent during the afternoon as northwest winds of 15 to 20 mph with gusts to 35 mph spread any new fire starts rapidly to the southeast. In addition, any thunderstorms that develop will present lightning risk. Wetting rains are not likely at this time. Due to the increased risk of fire danger, a Fire Weather Watch is now in effect for Saturday afternoon and evening for all fire weather zones except for 120. There, relative humidity is presently forecast to be a bit higher. Timing of concern may have to be adjusted as the risk due to lightning is balanced with the expected nighttime relative humidity recoveries. In addition, stronger winds are likely to persist until about midnight or so. That said, behind the front, relative humidity level should rapidly recover by about 9PM or so, which may reduce the risk during the late evening hours. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for MTZ122-134>137. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:16 AM MDT | Fire Weather Watch | GGW | Dawson, Garfield, McCone, Petroleum, Phillips, Prairie and 3 more | 11 hr |
| Jun 18, 2:40 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 30 hr |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.